Arkansas, 2005

Hail and Damaging Winds in Arkansas, July 22, 2005

July 22, 2005 · NWS MEG · 12 events in 6 counties and zones

6 thunderstorm wind, 5 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 22, 3:59 PM CST, 16 minutes earlier.

Area forecast discussion, Jul 22, 3:59 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI JUL 22 2005

.DISCUSSION...

QUICK UPDATE TO ADD 20 POPS TO NORTH HALF OF FORECAST AREA. STORMS
FIRING ALONG AN OLD OUTFLOW BOUNDARY THAT WILL CONTINUE TO PROGRESS
SOUTH. THESE STORMS SHOULD REMAIN ISOLATED...BUT WITH A VERY
UNSTABLE AIRMASS IN PLACE...ANY OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND SEVERE HAIL. IN FACT...DUNKLIN
COUNTY STORM PRODUCED UP TO QUARTER SIZE HAIL IN MALDEN AT 442
PM. UPDATED ZONES AND GRIDS OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY THROUGH SUNDAY EVENING.
MO...HEAT ADVISORY THROUGH SUNDAY EVENING.
MS...HEAT ADVISORY THROUGH SUNDAY EVENING.
TN...HEAT ADVISORY THROUGH SUNDAY EVENING.

JLH
Hazardous weather outlook, Jul 22, 1:59 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT FRI JUL 22 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-231000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
259 PM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT
INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS.
IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO
UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE
RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD
PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH
PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING.

.DAYS TWO THROUGH SEVEN...

HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE
UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE
BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT
ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND.

HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK...
WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON
MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO
MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE
TO HIGH PRESSURE SHIFTING EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JFB

In the hours before

Special weather statement, Jul 22, 3:52 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI JUL 22 2005

MOZ115-222215-

PEMISCOT MO-
452 PM CDT FRI JUL 22 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF WARDELL AT 452 PM
CDT...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...WIND GUSTS IN EXCESS OF 40 MPH...AND
PEA-SIZE HAIL.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF HAYTI AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 22, 3:54 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             MALDEN                  36.58N 89.98W
07/22/2005  0.75 INCH        DUNKLIN            MO   UTILITY COMPANY

&&

ARC
Local storm report, Jul 22, 3:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             MALDEN                  36.58N 89.98W
07/22/2005  1.00 INCH        DUNKLIN            MO   LAW ENFORCEMENT

0448 PM     HAIL             MALDEN                  36.58N 89.98W
07/22/2005  0.75 INCH        DUNKLIN            MO   UTILITY COMPANY

&&

ARC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.

Hail, Clay

When
July 22, 4:15 PM CST to 4:20 PM CST
Where
Clay County, Piggott
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
36.383, -90.183

Thunderstorm Wind, Clay

When
July 22, 4:55 PM CST to 5:00 PM CST
Where
Clay County, Piggott
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.383, -90.183

The back door off a house was blown off.

Hail, Clay

When
July 22, 5:15 PM CST to 5:20 PM CST
Where
Clay County, Rector
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -90.300

Hail, Greene

When
July 22, 6:05 PM CST to 6:10 PM CST
Where
Greene County, 3 mi N of Paragould
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
36.100, -90.483

Thunderstorm Wind, Poinsett

When
July 22, 6:28 PM CST to 6:35 PM CST
Where
Poinsett County, Marked Tree
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.533, -90.417

Several trees were blown down.

Lightning, Poinsett

When
July 22, 6:35 PM CST to 6:40 PM CST
Where
Poinsett County, Trumann
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

A home was damaged by a fire started by lightning.

Thunderstorm Wind, Poinsett

When
July 22, 6:40 PM CST to 7:05 PM CST
Where
Poinsett County, Tyronza
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -90.367

Two mobile homes were damaged. Many trees and power lines were blown down.

Thunderstorm Wind, Crittenden

When
July 22, 6:54 PM CST to 7:00 PM CST
Where
Crittenden County, 2 mi N of Gilmore
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.450, -90.283

Some trees were blown down.

Hail, Cross

When
July 22, 7:00 PM CST to 7:05 PM CST
Where
Cross County, Cherry Vly
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -90.767

Hail, Poinsett

When
July 22, 7:17 PM CST to 7:25 PM CST
Where
Poinsett County, Weiner
Measured
1 in hail
Property damage
$110
Reported by
BROADCAST MEDIA
Coordinates
35.617, -90.900

Thunderstorm Wind, Poinsett

When
July 22, 7:25 PM CST to 7:30 PM CST
Where
Poinsett County, Marked Tree
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.533, -90.417

Part of the roof was blown off at the Marked Tree Armory.

Thunderstorm Wind, Lee

When
July 22, 8:30 PM CST to 8:35 PM CST
Where
Lee County, Aubrey
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.717, -90.900

A couple of trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465726, 5465727, 5465736, 5465735, 5465728, 5465737, 5465729, 5465731, 5465730, 5465732, 5465733, 5465734.